MAUDE Adverse Event Report: CORDIS CORPORATION POWERFLEXPRO 6MM6CM 135; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION POWERFLEXPRO 6MM6CM 135; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4400606X
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device history record (dhr) review was conducted, and the product met quality requirements for product acceptance.This device is available for analysis but has not yet been received.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
During use in patient, the powerflex pro 6x6 cm x135 cm 5fr 0.035" balloon would not deflate completely causing difficulty of the balloon to be removed from the competitor's sheath.There was no patient injury.The physician removed the sheath with the balloon inside and completed the procedure.The powerflex pro balloon was prepped per the instruction for use with no anomalies noted during prep.There were no difficulty removing the product from the hoop, protective balloon cover, stylet or any of the sterile packaging components.A constant and dedicated saline source was utilized through the balloon during insertion during prep.There were no kinks or other damages noted prior to inserting the products into the patient.The balloon was able to entered the 6 fr competitor's sheath well, but then it was not possible to remove the balloon from the sheath as there was a problem with deflating the balloon completely.The physician removed both the sheath with the balloon inserted from the patient and another competitor's sheath was used to continue the procedure.The device is available for analysis.No other information was provided.
 
Additional Manufacturer Narrative
During use in patient, the powerflex pro 6x6 cm x135 cm 5fr 0.035" balloon would not deflate completely causing difficulty of the balloon to be removed from the competitor's sheath.There was no patient injury.The physician removed the sheath with the balloon inside and completed the procedure.The powerflex pro balloon was prepped per the instruction for use with no anomalies noted during prep.There was no difficulty removing the product from the hoop, protective balloon cover, stylet or any of the sterile packaging components.A constant and dedicated saline source was utilized through the balloon during insertion during prep.There were no kinks or other damages noted prior to inserting the products into the patient.The balloon was able to enter the 6 fr competitor's sheath well, but then it was not possible to remove the balloon from the sheath as there was a problem with deflating the balloon completely.The physician removed both the sheath with the balloon inserted from the patient and another competitor's sheath was used to continue the procedure.No other information was provided.The device was returned for analysis.One non-sterile powerflex pro 6mm x 6cm 135 percutaneous transluminal angioplasty (pta) balloon catheter along with an unknown long 6f sheath was received for analysis inside a clear plastic bag.Per visual analysis, the powerflex was received inserted into the unknown sheath.The unit was thoroughly inspected, and dried blood residues was observed in the unit.Also, the hemostasis valve of the unknown sheath was observed detached.The body shaft of the powerflex was elongated, as well as the body of the unknown sheath was observed accordioned and elongated at the juncture of the body to the hub.No other anomalies could be seen.Per functional analysis, inflation/deflation testing was successfully performed.The powerflex was easily withdrawn from the unknown sheath.Then, a lab sample inflator/deflator device partially filled with water was attached to the inflation lumen of the powerflex and positive pressure was applied.The balloon was instantly inflated.Next, negative pressure was also applied, and the powerflex pro was immediately deflated as expected.Neither balloon inflation difficulty nor deflation partial or slow was met.No anomalies found.A product history record (phr) review of lot 82216278 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon deflation difficulty - partial or slow¿ was not confirmed during device analysis.The exact cause of the reported event could not be determined.It is likely procedural factors and handling of the device contributed to the event reported by the customer as evidenced by the analysis provided.The device passed functional analysis and inflated/deflated as intended with no anomalies noted.There was an elongation noted to the shaft of the device and this may have contributed to the slow deflation reported by the customer.According to the safety information in the instructions for use ¿prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.If strong resistance is met during advancement or withdrawal of the catheter, discontinue movement and determine the cause of resistance before proceeding.Deflate the balloon by pulling vacuum on the inflation syringe or inflation device.Remove the vacuum (do not apply pressure) and carefully withdraw and remove the catheter.Note: gentle counterclockwise rotation of the balloon may ease withdrawal from the sheath or from the percutaneous entry site.If the balloon cannot be withdrawn through the sheath, withdraw the catheter and sheath as a unit.If the cause of resistance cannot be determined, withdraw the entire system.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.
 
Additional Manufacturer Narrative
This device was received for analysis but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.

Brand Name
POWERFLEXPRO 6MM6CM 135
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60th avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60th avenue
miami lakes, FL 33014
7863138372
MDR Report Key12689740
Report Number9616099-2021-05000
Device Sequence Number17389920
Product Code LIT
UDI-Device Identifier20705032059548
UDI-Public20705032059548
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
K112797
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Model Number4400606X
Device Catalogue Number4400606X
Device Lot Number82216278
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/12/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/30/2021
Supplement Date Received by Manufacturer09/30/2021
12/13/2021
Initial Report FDA Received Date10/25/2021
Supplement Report FDA Received Date12/07/2021
12/27/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TERUMO SHEATH
Patient SexUnknown